MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7575
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the complexly tortuous and moderately calcified coronary artery.A 2.00mm x 9mm maverick balloon catheter was advanced for dilatation but resistance was encountered.The device was completely removed and it was noted that the distal segment of the catheter was kinked.The procedure was completed using a maverick balloon catheter with a smaller diameter.However, while manipulating the balloon for decontamination, the catheter broke and the portions that were originally bent were separated.No patient complications were reported and the patient's status was okay.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the complexly tortuous and moderately calcified coronary artery.A 2.00mm x 9mm maverick balloon catheter was advanced for dilatation but resistance was encountered.The device was completely removed and it was noted that the distal segment of the catheter was kinked.The procedure was completed using a maverick balloon catheter with a smaller diameter.However, while manipulating the balloon for decontamination, the catheter broke and the portions that were originally bent were separated.No patient complications were reported and the patient's status was okay.It was additionally reported that vascular access was obtained via the radial artery and that the 10x3.0mm, de novo, eccentric target lesion was located in a severely tortuous and moderately calcified left anterior descending artery.Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter in two pieces.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The shaft was completely separated/torn 118.5cm from the hub.The fractured/separated ends of the distal shaft are stretched and jagged which indicates the shaft separation was due to tensile forces.There are numerous hypotube kinks.The exit notch is torn/damaged.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7813759
Report Number2134265-2018-60426
Device Sequence Number11176004
Product Code LOX
UDI-Device Identifier08714729369875
UDI-Public08714729369875
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model Number7575
Device Catalogue Number7575
Device Lot Number0021304075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR